Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 94, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 10, 2009, 11:41 AM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2009, 11:41 AM CDT (16:41 UTC)
- Expired
- Jun 10, 2009, 12:27 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:09 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:00 AM CDT, 41 minutes earlier.
Area forecast discussion, Jun 10, 11:00 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1100 AM CDT WED JUN 10 2009 .AVIATION... UPPER AIR DISTURBANCE WILL CONTINUE TO LIFT NORTHEAST ACROSS COLORADO TODAY. AHEAD OF THE DISTURBANCE...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THROUGH EARLY THIS EVENING. WINDS HAVE SWITCHED AROUND TO THE NORTH AND NORTHWEST BEHIND A COLD FRONT AND SURFACE TROUGH. WINDS SHOULD MOVE BACK AROUND TO THE SOUTH AND SOUTHWEST TONIGHT AS FRONT LIFTS NORTH AND THEN THE FRONT WILL GET PUSHED SOUTHWARD AGAIN EARLY THURSDAY MORNING. LOW CLOUDS MAY ALSO DEVELOP BEHIND THE FRONT EARLY THURSDAY. && .PREV DISCUSSION... /ISSUED 1048 AM CDT WED JUN 10 2009/ UPDATE... UPPER LEVEL SHORTWAVE TROUGH SWINGING THROUGH THE AREA IS RESPONSIBLE FOR THE COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING INTO THE SOUTHEAST TEXAS PANHANDLE. COLD FRONT HAS MOVED BACK INTO THE REGION AND WILL PROVIDE ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH TE AFTERNOON. MAIN REASON FOR THIS UPDATE IS TO INCREASE POPS ACROSS THE BOARD WITH THE HIGHEST POPS CONCENTRATED IN THE EASTERN TX PANHANDLE. TAB PREV DISCUSSION... /ISSUED 738 AM CDT WED JUN 10 2009/ UPDATE... SENT OUT A QUICK UPDATE TO RAISE POPS AND GO WITH AREAL QUALIFIERS ALL ZONES FOR TODAY BASED ON CURRENT RADAR TRENDS OVER NM. ANDRADE PREV DISCUSSION... /ISSUED 716 AM CDT WED JUN 10 2009/ AVIATION... 1200 UTC TAFS...CURRENT RADAR IMAGERY SHOW AN AREA OF SHOWERS IN EASTERN NM TRIGGERED BY AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE FOUR CORNERS REGION. EXPECT THESE SHOWERS AND POSSIBLE THUNDERSTORMS AROUND 14Z AT KGUY/KDHT. MEANWHILE QUASI-STATIONARY SFC COLD FRONT WAS SLOWLY SINKING INTO THE NORTHERN PORTION OF THE TX PANHANDLE. THIS FRONT SHOULD GRADUALLY LIFT BACK NORTH DURING THE DAY. AREA OF MVFR CIGS BEHIND THE FRONT WERE AFFECTING THE KGUY TERMINAL EARLY THIS MORNING AND ONLY EXPECT THESE CIGS THROUGH 14Z BEFORE LIFTING. THE UPPER DISTURBANCE SHOULD LIFT NEWRD TODAY AND WITH THE FRONT IN THE AREA AND AN UNSTABLE AIRMASS IN PLACE...EXPECT SCATTERED THUNDERSTORMS TODAY HOWEVER TIMING OF ANY STORM THAT WILL IMPACT THE TERMINAL IS HARD TO PIN DOWN SO JUST INSERTED CB REMARKS. FRONT WILL PUSH BACK SOUTH OVERNIGHT TONIGHT IN RESPONSE TO A SURFACE LOW SLIDING ACROSS NORTH TX. THIS FRONT MAY TRIGGER ADDITIONAL STORMS ALTHOUGH TIMING AGAIN OF STORMS IS UNCERTAIN. AS FOR WINDS...EXPECT WINDS TO PICK UP AGAIN THIS AFTERNOON WITH SUSTAINED WINDS AROUND 15-20 KTS WITH GUSTS UP TO NEAR 30 KTS. WINDS AHEAD OF THE FRONT WILL REMAIN OUT OF THE SOUTHWEST AND EXPECT NORTH WINDS AT KGUY TO VEER AROUND BY THIS AFTERNOON. AS THIS FRONT SINKS SOUTHWARD OVERNIGHT...WINDS WILL VEER AROUND TO THE NORTHWEST WITH SPEEDS DROPPING OFF TO AROUND 10 KTS. CLK PREV DISCUSSION... /ISSUED 445 AM CDT WED JUN 10 2009/ DISCUSSION... WATER VAPOR AND IR SATELLITE IMAGERY CLEARLY DEPICT A WELL DEFINED SRN STREAM UPPER LEVEL SHORTWAVE TROF MOVG ACROSS AZ INTO NM THIS MORNING. THIS FEATURE HAS CAUSED SHOWERS AND TSTMS TO DVLP OVER SERN AZ INTO NM AS IT HEADS NEWD. BASED ON STRENGTH AND CURRENT TRENDS...DECIDED TO INCREASE POPS A BIT AND SPREAD THEM FURTHER W FOR TODAY...STARTING THIS MORNING. ALSO...SURFACE COLD FRONT WILL SLOWLY HEAD SWD TODAY...PSBLY GETTING INTO PARTS OF THE NRN TX PNHDL FOR A TIME BEFORE SLOWING UP EVEN FURTHER...WAITING FOR ANOTHER PUSH THIS EVENING. UPPER LEVEL SHORTWAVE TROF TO ZIP ACROSS SRN HIGH PLAINS LATER TODAY AND THIS EVENING...WITH POP STRUCTURE RETAINED FOR TONIGHT...ALONG WITH GENERAL TIMING OF COLD FRONTAL PASSAGE. THIS PARTICULAR FRONTAL BOUNDARY WILL BE LURKING AROUND THE FCST AREA FOR THE NEXT FEW DAYS AND WILL LIKELY PROVE TO BE A HEADACHE AS FAR AS POSITION AND THE ROLE IT MAY PLAY IN PROVIDING A FOCUS FOR ADDITIONAL TSTM DVLPMT...ALONG WITH PSBL DRYLINE AS WELL. MEANWHILE... UA PROGS CONTINUE TO DEPICT ANOMALOUS WESTERLY FLOW MOVG INTO W COAST WITH CORRESPONDING WRN US TROF SLATED TO HOLD FIRM NEXT SEVERAL DAYS WHILE UPPER RIDGE BUILDS A BIT INTO CNTRL STATES LATE IN THE WEEK...THEN SLIDING EWD EARLY NEXT WEEK. PNHDLS WILL BE IN PREVAILING SW FLOW ALOFT WITH EMBEDDED...HARD TO TIME...MINOR UPPER LEVEL SHORTWAVE TROFS TRACKING ACROSS THE CNTRL AND SRN HIGH PLAINS ON OCCASION. ALL OF THIS CONTINUES TO SUPPORT THE ARGUMENT OF SLGT CHC POPS FOR THU NIGHT... FRI NIGHT...SAT NIGHT...AND SUN NIGHT...AND THIS IS REFLECTED IN THE INHERITED GRIDS. TEMPS TO WARM UP AND CLIMB TO ABV NORMAL VALUES AT TIMES DURG THE EXTENDED PERIODS. MEXMOS VALUES NOT BAD AND ACCEPTED. USED THE AVG VALUES OF THE MEX POPS FROM THE ENSEMBLE MEANS...WHICH IS IN LINE WITH CURRENT POP GRIDS. OVERALL...PREVIOUS PCKG IS IN DECENT SHAPE AND HAVE RETAINED ITS INTEGRITY. ANDRADE FIRE WEATHER... HIGHER RELATIVE HUMIDITIES...LIGHTER WINDS...AND CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA WILL MITIGATE MAJOR FIRE WEATHER CONCERNS FOR AT LEAST THE NEXT FEW DAYS. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/10
Hazardous weather outlook, Jun 10, 11:38 AM CDT, 3 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1138 AM CDT WED JUN 10 2009 OKZ001>003-TXZ001>020-101800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1138 AM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS...ESPECIALLY OVER THE EASTERN TEXAS PANHANDLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE EASTERN TEXAS PANHANDLE UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AREAWIDE DURING THE NIGHTTIME HOURS THURSDAY THROUGH SUNDAY. A FEW OF THE STORMS THAT DEVELOP DURING ANY OF THESE PERIODS MAY BECOME STRONG TO SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN TEXAS PANHANDLE SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN AMARILLO. TAB
In the hours before
Special weather statement, Jun 10, 10:39 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1039 AM CDT WED JUN 10 2009 TXZ018>020-101645- ARMSTRONG TX-COLLINGSWORTH TX-DONLEY TX- 1039 AM CDT WED JUN 10 2009 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARD DONLEY...COLLINGSWORTH AND ARMSTRONG COUNTIES... AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES SOUTH OF WAYSIDE TO 44 MILES SOUTH OF HEDLEY...MOVING NORTHEAST AT 40 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:13 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley | 46 min |
| Jun 10, 5:17 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 58 min |
| Jun 10, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.